MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TAC083415A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The clinical specialist (cs) reported the following: on (b)(6) 2022, the patient was implanted with gore® excluder® thoracoabdominal branch endoprosthesis (tbe) to treat a zone 2 type b thoracic dissection.It was reported that the implant procedure and deployment went as planned.After deployment, imaging confirmed a type a ascending thoracic aorta dissection "flap".Ivus (intravascular ultrasound) was performed after tbe implant, then the tee (transesophageal echocardiogram) followed.Both these imaging modalities showed an ascending aortic flap.Reportedly during the procedure, the delivery device had to be pushed forward and there was some resistance.This maneuver is part of the procedural steps, advancing/pushing un-deployed device beyond target location to relieve stored energy (¿what was unusual, was the higher resistance & give that propelled the device forward ~2-3cm¿).Reportedly on (b)(6) 2022, the patient was extubated.A conversation between patient and physician occurred, it was decided to abort the open procedure, due to the scar tissue.The spinal drain is going to be removed and continual management of patient medically.The surgeon stated the patient would not survive the open repair and it was determined patient¿s heart valve was in terrible shape due to the previous surgery she had.So as of now patient looks decent, was discharged and tolerated the procedure.
 
Additional Manufacturer Narrative
-patient medications: metoprolol, lasix 20mg, lipitor 40mg, celexa 40mg, protonix 40mg, norvasc 10mgasa, procardia xl 30mg according to the gore® excluder® thoracoabdominal branch endoprosthesis instructions for use (ifu), potential device or procedure related adverse events section includes but is not limited to dissection of the aortic vessel and surrounding vasculature.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: added code g07001 under component code.H6: c19, a review of the manufacturing records for this device verified the lot met all pre-release specifications.H6: updated investigation conclusion code d16 to d12 and d15.H6: b20, the device remains implanted and was therefore not available for engineering evaluation.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
rachael chascsa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15526246
Report Number2017233-2022-03371
Device Sequence Number14959782
Product Code MIH
UDI-Device Identifier00733132654093
UDI-Public00733132654093
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/03/2024
Device Model NumberTAC083415A
Device Catalogue NumberTAC083415A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date10/02/2022
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age81 YR
Patient SexFemale
Patient Weight50 KG